• Oophorectomy and skin changes

    Asked by SarahPants on Monday, October 17, 2011

    Oophorectomy and skin changes

    To any ladies out there who have had an oophorectomy: Has anyone notice any strange skin changes after their surgery? I'm pretty new on this journey and have just had my initial surgery. I've noticed that since my surgery my skin has been a lot different- extremely dry but is also breaking out. I've never had skin problems before. Hmmm... Just wondering if anyone else is having this somewhat annoying side effect and why.

    7 Answers from the Community

    7 answers
    • mspinkladybug's Avatar

      yeap get a body scrubby thing and use a good body wash one with moisturizer in it like dove the body scrubber thing will exploaite your skin
      use a good skin lotion too be care of stuff full of oil they will break u out drink more water you will also have vaginal dryness for this i use the trick passed down by woman for generations 1 vit e soft gel shoved up there every night works wonders!
      you may need to also change your face cream too what used to work for me now breaks me out!
      also make sure u use a higher spf in the summer time for some reason e now burn or in my case tan in record time i used to never tan now I look at the sun and get a tan!
      you may also have an issue with your regular make up being to oily or drying your skin out to much.
      it has been 2 years since mine and I am starting to get it down... good luck

      about 5 years ago
    • derbygirl's Avatar

      I started breaking out after my surgery and noticed that my skin was so dry. I asked my doctor who told me to use baby lotion because it is easier on the skin. He also told me to cut out soaps and detergents with perfumes or dyes in them. Good luck

      almost 5 years ago
    • leslifish's Avatar

      I have not started breaking out but I have definitely had some skin changes. It is very dry now, I can't seem to keep enough lotion on it! Weird thing is, I seem to have freckles now that I never had before!

      over 4 years ago
    • leepenn's Avatar

      i didn't have my ovaries removed, but i did end up with premature ovarian failure as a consequence of the chemotherapy (sad!!!!).

      anyway, my skin is definitely drier, and i seem to be more sensitive to the skin. in addition, i seemed to be depressed, and my lady bits were so dry they were sore. i had joint pain and all around stiffness, and my general mood was NOT GOOD. i had hot flashes, but those were not a big deal. all in all, i think i had every symptom of sudden onset menopause with the exception of one or two....

      are you a candidate for hormone replacement therapy? i am, and i have started hormone replacement, and everything is soooo very much better (just over two months later).

      over 4 years ago
    • Jeana1975's Avatar

      Oooh, yes...I just had a full hysterectomy with the removal of a large ovarian tumor on the 15th of August 2012, and I to have noticed my skin has changed miserably. I'm itchy all over, and my skin is extremely dry. I get these itchy little sores, like bug bites or something, especially on my chest and elbows. It's so dry in fact, it's peeling. I cannot remember having skin so dry in all my life. No matter how much lotion I use, nothing seems to cut through that intense dryness. I wondered if it wasn't a reaction to some of my medications, or perhaps I'm still suffering the after effects of having a latex binder put on me after my surgery was completed (I had a severe allergic reaction to the latex in the binder). I can't imagine that a latex allergy would linger this long after taking away the source of the allergen (it's been almost 3 weeks since I last wore the binder). I'm so glad I found this thread, because now I know why I'm so doggone itchy and miserable :( I will keep up with this thread in the hopes of learning how best to repair my skin. Best of luck to you!

      about 4 years ago
    • Jade's Avatar

      Though I am several years older than the person asking the question, I have to tell you, my skin aged 12 years in 10 months after my surgery. This has been the most bizarre effect to me as I had no idea what was going on (in the midst of chemo, rehab, blood transfusions, thoracentesis, etc, etc). I expected skin changes at my age but certainly not like I have experienced.

      about 4 years ago
    • Donna1943's Avatar

      I had no rash but yes, extremely dry skin. A lot of moisturizing lotion of your skin is needed all over. Chemo gives you the dry skin.

      almost 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more ovarian and fallopian tube cancer questions.  Also, don't forget to check out our Ovarian and Fallopian Tube Cancer page.